MAUDE Adverse Event Report: ZIMMER BIOMET, INC. HUMERAL COMPONENT PLASMA SPRAYED SIZE 4 100 MM LENGTH; ELBOW, PROSTHESIS

ZIMMER BIOMET, INC. HUMERAL COMPONENT PLASMA SPRAYED SIZE 4 100 MM LENGTH; ELBOW, PROSTHESIS
Model Number 00-8400-044-10
Medical Device Problem Codes Use of Device Problem (1670); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Unspecified Infection (1930)
Date of Event 11/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Foreign: (b)(6).Concomitant medical devices: humeral screw kit 2 humeral screws cat: 00840009000 lot: 63531647; articulation kit size 4 1 axle pin, 1 humeral bearing a, 2 ulnar bearings b sterile product cat: 00840009400 lot: 63344249; ulnar component plasma sprayed size 4 75 mm length left cat: 00840001407 lot: 63485949.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up report will be submitted.Product not returned.
 
Event or Problem Description
It was reported that the patient underwent a revision procedure due to loosening and infection.The patient underwent a two stage revision procedure.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the returned product identified, the humeral and ulna contain bone cement.Nicks and gouges are seen on the ulna.Radiographs were provided and noted loosening of the components.Device history record was reviewed and no discrepancies were found.A definitive root cause cannot be determined regarding implant loosening.A summary of the investigation has been sent to the complainant.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
HUMERAL COMPONENT PLASMA SPRAYED SIZE 4 100 MM LENGTH
Common Device Name
ELBOW, PROSTHESIS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12883031
Report Number0001822565-2021-03407
Device Sequence Number14440063
Product Code JDC
UDI-Device Identifier00889024271340
UDI-Public(01)00889024271340(17)260731(10)63406767
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K181307
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model Number00-8400-044-10
Device Catalogue Number00840004410
Device Lot Number63406767
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2021
Supplement Date Received by Manufacturer03/17/2022
Initial Report FDA Received Date11/29/2021
Supplement Report FDA Received Date03/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age64 YR
Patient SexFemale
Patient Weight64 KG